MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE VUEPOINT II OCT SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM

NUVASIVE INC NUVASIVE VUEPOINT II OCT SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 8980130P3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product returned for evaluation nor radiographs or images provided to confirm the alleged event.No allegation of product malfunction was reported.A review of the reported statement suggests implant selection and or placement may have caused or contributed to the reported event.Labeling review: ".Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant." ".Use of cross sectional imaging for posterior cervical screw placement is recommended due to the unique risks in the cervical spine.The use of planar radiographs alone may not provide the necessary imaging to mitigate the risk of improper screw placement.In addition use of intraoperative imaging should be considered to guide and or verify device placement as necessary." no product returned.
 
Event or Problem Description
On (b)(6) 2019 patient underwent a cervical procedure at c2 to c7 levels without reported issues.Post operatively a pedicle breach at c7 left side was identified.On (b)(6) 2019 a revision procedure was completed removing the screw at c7 and extending the fixation to t2.

Brand Name
NUVASIVE VUEPOINT II OCT SYSTEM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
MDR Report Key8966864
Report Number2031966-2019-00234
Device Sequence Number19370879
Product Code NKG
UDI-Device Identifier00887517826640
UDI-Public887517826640
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180198
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8980130P3
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2019
Initial Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age72 YR